Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 81, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 6, 2009, 7:27 AM EDT for Shelby County, Indiana. It took effect at Apr 7, 2009, 7:51 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 7:27 AM EDT (11:27 UTC)
- In effect from
- Apr 7, 2009, 7:51 AM EDT
- Expired
- Apr 6, 2009, 10:29 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
County Shelby County, IN
The radar
The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River (IN) at Shelbyville (SBVI3). The gauge peaked at 9.40 ft at Apr 6, 2009, 6:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 6, 3:31 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 6, 3:31 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 AM EDT MON APR 6 2009 .DISCUSSION... FORECAST FOCUS ON THE IMPENDING COLD SNAP...INCLUDING TEMPERATURES AND CHANCES OF SNOW. THE EARLY MORNING SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER NORTHEAST OHIO...TRAILING A COLD FRONT DOWN THE SPINE OF THE APPALACHIANS. A SURFACE TROUGH EXTENDED SOUTHWEST FROM THE LOW THROUGH CENTRAL INDIANA. A STRONG HIGH PRESSURE WAS LOCATED FROM WEST CENTRAL CANADA SOUTHWARD ALONG THE FRONT RANGE OF THE ROCKIES AND DOWN INTO WEST TEXAS. ALOFT AT H5 THE MID LEVEL PATTERN WAS GENERALLY RIDGING OVER THE WESTERN CONUS...A BROAD TROUGH OVER THE PLAINS AND MIDWEST...AND RIDGING OVER THE EASTERN SEABOARD. MODELS ARE SIMILAR TO ONE ANOTHER. MOS TEMPERATURES ARE VERY SIMILAR AS WELL AND THE BLENDED APPROACH WAS UTILIZED. FOR TODAY...THE SURFACE LOW WILL PULL TO THE NORTHEAST OF THE AREA. AS THE MID LEVEL TROUGH PASSES THE AREA BY 12Z...MUCH COLDER AIR WILL ADVECT IN THROUGH THE DAY WITH H8 TEMPS DROPPING TO -9C BY EVENING. THE COLD ADVECTION AND CLOUD COVER WILL ALLOW TEMPS ONLY TO RISE A FEW DEGREES FROM THEIR 12Z SPOTS. AS FOR PRECIP CHANCES...WILL KEEP LIKELY POPS THIS MORNING AND THEN CHANCE POPS EVERYWHERE THIS AFTERNOON. PTYPE WILL BE SNOW THIS MORNING AND THEN THIS AFTERNOON A MIX IN THE SOUTH AND SNOW IN THE NORTH. NAM SOUNDINGS TODAY SHOW STEEP LOW LEVEL LAPSE RATES AND ENOUGH CAPE TO GENERATE CONVECTIVE SHOWERS. THIS WILL BE AIDED BY THE ARRIVAL OF A SUBTLE VORT MAX CURRENTLY OVER WISCONSIN THAT WILL ROTATE SOUTHEAST IN THE BROAD CYCLONIC FLOW. SOUNDINGS ALSO SHOW THE COLUMN BELOW FREEZING AT ALL LEVELS EXCEPT THE LOWEST 50MB. SFC WET BULBS ARE GENERALLY AOA FREEZING FROM INDY SOUTH AND BELOW FREEZING NORTH OF THE LINE. WITH ONLY A SMALL LAYER OF DRY AND WARM AIR NEAR THE SURFACE...ANY BRIEFLY HEAVIER CONVECTIVE ELEMENTS SHOULD FAVOR ALL SNOW. OVERNIGHT WILL CONTINUE THE FREEZE WARNING ISSUED BY EARLIER SHIFT. TEMPERATURES SHOULD FALL INTO THE 25 TO 30 DEGREE RANGE OVERNIGHT. COLD ADVECTION WILL ACTUALLY INTENSIFY OVERNIGHT IN THE WAKE OF A PASSING MID LEVEL FEATURE. H8 VALUES TO -12C BY MORNING. EXPECTED CLOUDINESS AND GUSTY WINDS WILL KEEP TEMPS FROM BOTTOMING OUT BUT STILL A HARD ADVECTION FREEZE IS EXPECTED. ON TUESDAY HAVE COOLED TEMPS DOWN. H8 TEMPS ARE NEAR -10C THRU 18Z AND THEN SHOW SOME IMPROVEMENT AS THE MID LEVEL FLOW ATTEMPTS TO BECOME SLIGHTLY MORE ANTICYCLONIC. STILL THE LOW LEVEL COLD AIR SHOULD KEEP HIGHS ONLY IN THE UPPER 30S NORTHEAST AND PERHAPS SOME LATE DAY REBOUNDING TO THE MID 40S IN THE SOUTHWEST. PRECIP CHANCES WILL GRADUALLY DIMINISH ON TUESDAY. THE SOUNDINGS CONTINUE TO SHOW ENOUGH CAPE FOR SOME SHOWERY ACTIVITY AND THIS WILL BE ESPECIALLY TRUE IN THE EAST CLOSEST TO THE COLD POOL. TYPE WILL AGAIN BE SNOW IN THE MORNING AND THEN A MIX BY AFTERNOON WITH TEMPS NEAR 40F AT THE SURFACE. OVERNIGHT TUESDAY...AFTER GOOD COLLABORATION WITH SOUTHERN NEIGHBORS...HAVE DECIDED TO ISSUE A FREEZE WATCH IN THE SOUTHERN TWO TIERS OF COUNTIES. THIS IS THE AREA WHERE TEMPERATURES IN THE MIDDLE TO UPPER 20S WOULD POTENTIALLY HAVE THE GREATEST IMPACT. WILL EXPECT THAT FUTURE SHIFTS CAN REFINE THIS AND UPGRADE TO WARNINGS IF NECESSARY DEPENDING ON HOW THE NIGHTTIME LOWS LOOK. THE COLUMN WILL HAVE WARMED BY TUESDAY NIGHT...BUT WITH A MUCH GREATER CHANCE OF CLEAR SKIES AND LIGHT WINDS THE RADIATIONAL ASPECT WILL BE STRONG. MODERATION ON WEDNESDAY IS EXPECTED AS WARM ADVECTION TAKES PLACE AHEAD OF WHAT ALMOST LOOKS LIKE A CLIPPER SYSTEM ACROSS THE NORTHERN PLAINS WEDNESDAY. SO WILL INCREASE HIGHS ON WEDNESDAY INTO THE MIDDLE 50S AS H8 TEMPS REACH +2C. HAVE NOT ADDED PRECIP CHANCES WEDNESDAY NIGHT DESPITE NAM MODEL DEPICTION OF LIGHT PRECIP. THERE IS NOT A GOOD AGREEMENT YET AND WILL WAIT TO SEE IF THE MODELS CAN COME INTO A GREATER CONSENSUS ON PRECIP WEDNESDAY NIGHT. BY THURSDAY THE NEXT BIG SYSTEM WILL TAKE SHAPE ACROSS THE SOUTHERN PLAINS. RAIN WILL SPREAD NORTH THROUGH THE DAY ON THURSDAY WITH ISOLATED TSRA POSSIBLE. THIS WILL BE ANOTHER WARM FRONT SITUATION WITH THE FRONT SHOWN TO STAY WELL SOUTH OF THE AREA THROUGH 00Z FRIDAY. HAVE INCREASED POPS FOR FRIDAY INTO LIKELY CATEGORY SOUTH AND WILL MENTION THUNDER POSSIBILITY IN HWO. && .AVIATION... DISCUSSION FOR 06/0600Z TAFS IFR/LOW MVFR CIGS EXPECTED THRU THE FIRST HALF OF THE PD WITH MVFR AFTER THAT. AREA OF LOW PRESSURE WILL SLOWLY WORK EAST OF THE AREA. BAND OF RAIN/SNOW WILL ROTATE INTO THE LAF AREA WITH SCT PRECIP ACROSS THE REMAINDER OF THE SITES. PRECIP WILL TURN TO SNOW BY 12Z. EXPECT SCT SHSN TO DIMINISH MON AFTN. HAVE GONE WITH MVFR VSBYS IN SHSN AT LAF WHERE STEADIER SNOW EXPECTED...BUT WOULD NOT RULE OUT MVFR CIGS IN ANY SHSN THRU MON MORNING. WINDS WILL INCREASE OVERNIGHT WITH GUSTS AROUND 25KT EXPECTED THRU THE DAYLIGHT HOURS MON. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION...SH PUBLIC...JOHNSON
Hazardous weather outlook, Apr 6, 4:22 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 AM EDT MON APR 6 2009 INZ021-030-031-036>042-045-046-048-049-055>057-063>065-069>072- 070830- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 422 AM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING ALONG SMALL CREEKS AND STREAMS WILL CONTINUE ACROSS THE AREA TODAY THROUGH MID MORNING BEFORE RECEDING. MUCH COLDER AIR ARRIVING TODAY WILL BRING SCATTERED SNOW SHOWERS TO THE AREA FOR MOST OF THE DAY. MINOR ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES BUT ALL ACCUMULATIONS WILL BE LESS THAN A HALF AN INCH. TEMPERATURES TONIGHT WILL DROP TO THE MIDDLE AND UPPER 20S FOR SEVERAL HOURS AND A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS WILL BE POSSIBLE ON TUESDAY WITH NO ACCUMULATIONS. A HARD FREEZE WILL OCCUR AGAIN ON TUESDAY NIGHT ACROSS CENTRAL INDIANA. TEMPERATURES IN THE MIDDLE TO UPPER 20S WILL KILL TENDER VEGETATION OUTDOORS. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY. WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-047-051>054-060>062-067-068-070830- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-MARION-VIGO-CLAY-OWEN- MORGAN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS- 422 AM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND FLOODING ALONG THE WABASH RIVER WILL DEVELOP TODAY. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. MINOR FLOODING ALONG SMALL CREEKS AND STREAMS WILL CONTINUE ACROSS THE AREA TODAY THROUGH MID MORNING BEFORE RECEDING. MUCH COLDER AIR ARRIVING TODAY WILL BRING SCATTERED SNOW SHOWERS TO THE AREA FOR MOST OF THE DAY. MINOR ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES BUT ALL ACCUMULATIONS WILL BE LESS THAN A HALF AN INCH. TEMPERATURES TONIGHT WILL DROP TO THE MIDDLE AND UPPER 20S FOR SEVERAL HOURS AND A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOWLAND FLOODING IS EXPECTED THE REST OF THIS WEEK ALONG THE WABASH RIVER. HIGH WATER LEVELS ON THE WHITE AND EAST FORK WHITE RIVER WILL ALSO OCCUR. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. SNOW SHOWERS WILL BE POSSIBLE ON TUESDAY WITH NO ACCUMULATIONS. A HARD FREEZE WILL OCCUR AGAIN ON TUESDAY NIGHT ACROSS CENTRAL INDIANA. TEMPERATURES IN THE MIDDLE TO UPPER 20S WILL KILL TENDER VEGETATION OUTDOORS. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY. WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:23 PM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 26 more | 67 days |
| Apr 5, 10:30 PM EDT | Freeze Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 35 hr |
| Apr 6, 3:49 AM EDT | Freeze Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 35 hr |
| Apr 6, 4:14 AM EDT | Areal Flood Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 22 more | 71 days |
| Apr 6, 6:21 AM EDT | River Flood Warning | IND | Clay, Greene | 25 hr |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Hamilton, Marion | 44 hr |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Marion, Morgan | 54 hr |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Marion, Morgan | 54 hr |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Greene, Owen | 5 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Gibson, Knox | 17 days |
| Apr 6, 6:29 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 19 days |
| Apr 6, 6:58 AM EDT | River Flood Warning | IND | Delaware, Madison | 24 hr |
| Apr 6, 6:58 AM EDT | River Flood Warning | IND | Hamilton, Madison | 16 hr |
| Apr 6, 7:27 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.